... surgeries and is now wearing 2 100:mics patches. She is just laying on couch never wanting to participate in anything. She has a very gloomy attitude and I think it has to do with all the meds. She's still in pain but continues to use same meds. She also takes two 2 mg xanax a day! How can I help her?
Sounds like she may have depression, very common with chronic pain. There could also be other causes, hypothyroidism for one-low thyroid. Help her keep trying new treatments. You and her Dr. have the most chance of getting her to want to try other treatments. Has depression been a problem in the past? Good luck!
Welcome to DC! Animalfan is absolutely right that she might be a bit depressed. It is wonderful that you are so supportive and concerned about your mom. That helps her more than you can imagine. Many chronic pain sufferers have to deal with family and friends telling them to get up and live life, or there's nothing wrong with you. It's sad. Has your mom been to a pain management doctor? Perhaps injections or a TENS unit might help her. I sounds as though she needs her doctor to start searching for a different pain med that will ease her pain. Yes, part of her lethargy is from the pain meds, but there is no way around that. I suggest that you go with her to her next doctor appointment, and ask what other meds might work better. Be honest with the doctor. He/she will most likely put her on an antidepressant. You are already helping her tremendously with your support and love.
Best wishes to you both,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Mom is taking multiple medications makes her sleep all time the list of meds is 2 long for this form
Posted 27 Apr 2012 • 7 answers
Posted 21 May 2012 • 7 answers
Posted 13 Oct 2012 • 1 answer
Posted 30 Oct 2012 • 2 answers
Posted 25 Dec 2016 • 1 answer